Alert archive / Oregon / Wind Advisories in 2006
Wind Advisory 36, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 26, 2006, 8:38 AM PST for 5 counties in Oregon. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2006, 8:38 AM PST (16:38 UTC)
- Expired
- Dec 26, 2006, 2:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Curry County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 55 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 617 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 261638 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 838 AM PST TUE DEC 26 2006 ORZ021-022-270000- /O.CON.KMFR.HW.W.0035.000000T0000Z-061227T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 838 AM PST TUE DEC 26 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM MOVING TOWARD THE OREGON COAST WILL PRODUCE SOUTH WIND GUSTS TO 60 TO 70 MPH ALONG THE SOUTH OREGON COAST TODAY. THE STRONGEST GUSTS WILL BE FROM AROUND GOLD BEACH TO CAPE ARAGO. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-262200- /O.CON.KMFR.HW.W.0035.000000T0000Z-061226T2200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 838 AM PST TUE DEC 26 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. AN APPROACHING STRONG COLD FRONT HAS INCREASED WINDS IN THE SHASTA VALLEY TO 40 MPH WITH GUSTS ABOVE 60 MPH. THESE WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ024-026-029>031-262200- /O.NEW.KMFR.WI.Y.0036.061226T1638Z-061226T2200Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND... ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 838 AM PST TUE DEC 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. A STRONG COLD FRONT IS INCREASING WINDS ACROSS SOUTHWEST AND SOUTH CENTRAL OREGON. SOUTH WINDS 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THROUGH EARLY AFTERNOON ACROSS JOSEPHINE AND JACKSON COUNTIES. SOUTH WINDS 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED ACROSS KLAMATH AND LAKES COUNTIES THROUGH EARLY THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS76 KMFR 262155 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 155 PM PST TUE DEC 26 2006 ORZ024-026-029>031-262300- /O.EXP.KMFR.WI.Y.0036.000000T0000Z-061226T2200Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND... ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 155 PM PST TUE DEC 26 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. WINDS WILL CONTINUE GUSTY THROUGH THIS EVENING...THEN SLOWLY DIMINISH. $$ CAZ081-270200- /O.EXT.KMFR.HW.W.0035.000000T0000Z-061227T0200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 155 PM PST TUE DEC 26 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. AN APPROACHING STRONG COLD FRONT HAS INCREASED WINDS IN THE SHASTA VALLEY TO 40 MPH WITH LOCAL GUSTS TO 60 MPH. THESE WINDS WILL CONTINUE THROUGH EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ021-022-270000- /O.CON.KMFR.HW.W.0035.000000T0000Z-061227T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 155 PM PST TUE DEC 26 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM MOVING TOWARD THE OREGON COAST WILL PRODUCE SOUTH WIND GUSTS TO 60 TO 70 MPH ALONG THE SOUTH OREGON COAST TODAY. THE STRONGEST GUSTS WILL BE FROM AROUND GOLD BEACH TO CAPE ARAGO. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 26, 3:26 AM PST, 5 hours 12 minutes earlier.
Area forecast discussion, Dec 26, 3:26 AM PST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
326 AM PST TUE DEC 26 2006
...VERY WET AND LOCALLY VERY WINDY CONDITIONS WITH SOME FLOODING
WILL CONTINUE TODAY FOR SOUTHWEST OREGON AND NORTHWEST
CALIFORNIA...
.DISCUSSION...A DEEP LOW PRESSURE SYSTEM IS APPROACHING THE OREGON
COAST WITH A BROAD FETCH OF RICH MOISTURE STEMMING FROM NEAR 30N
BEING PUMPED IN WITH THE AID OF A 100+ KT UPPER JET. RAINFALL
TOTALS ARE IMPRESSIVE WITH 24HR TOTALS RANGING FROM 2-6 INCHES WEST
OF THE CASCADES WITH THE HIGHEST AMOUNTS BEING MEASURED FROM CURRY
THROUGH JOSEPHINE AND SOUTHERN COOS AND DOUGLAS COUNTIES. WITH
CONTINUING RAIN INTO THE AREA...THE SMALL STREAM FLOOD ADVISORY WILL
REMAIN IN EFFECT TODAY. FLOOD WARNINGS ARE ALSO IN EFFECT FOR
STRETCHES OF THE COQUILLE AND LOWER ROGUE.
THE SURFACE LOW IS NOT HANDLED SIMILARLY BY THE GFS AND NAM...AND
HAVE FAVORED A BLEND OF THE SREF ENSEMBLE MEAN AND THE GFS WHICH
POINTS TOWARD A 996MB LOW REACHING THE NORTHERN OREGON COAST
BETWEEN 4PM-7PM THIS EVENING. WINDS ARE GUSTING TO 50 KTS AT BUOY
15 OFF PORT ORFORD AND 40-50KTS ALONG THE SOUTH COAST. EXPECT THIS
TO CONTINUE THROUGH THE DAY WITH GUSTS OF 60-70 MPH POSSIBLE
ACROSS THE COASTAL STRIP. A HIGH WIND WARNING HAS BEEN ISSUED.
SOME GUSTY S-SE WINDS ARE ALSO LIKELY INLAND TODAY. A WIND
ADVISORY HAS ALSO BEEN POSTED FOR THE SHASTA VALLEY.
THE LOW WILL MOVE INLAND THIS EVENING WITH WEAKENING WINDS...TAPERING
RAIN RATES...AND LOWERING SNOW LEVELS. THE SNOW LEVELS HAVE
REMAINED FAIRLY HIGH...ABOVE PASS LEVELS BETWEEN 5500-7000 FEET.
THE SNOW LEVEL WILL DIP TONIGHT AS COOLER AIR SPREADS IN WITH THE
UPPER TROUGH. HAVE PUT UP A SNOW ADVISORY ABOVE 4500 FEET FOR
PORTIONS OF SISKIYOU COUNTY. SNOW LEVELS WILL START HIGHER AND
ENDING LOWER. SNOW LEVELS MAY NEED TO BE REFINED SOMEWHAT HERE BY
THE DAY SHIFT.
LINGERING MAINLY WEST SIDE SHOWER CHANCES ARE ON TAP FOR WEDS...THEN
DRIER AND COOLER WEATHER WITH VALLEY FOG FOR THURS-FRI COOLER
UNDER HIGH PRESSURE.
&&
.AVIATION...VERY MOIST PERIOD. MTNS OBSCD. MVFR TO SCT IFR CONDS
ALONG THE COAST WITH STRONG MOIST FLOW FROM THE EPAC. HIGHER CIGS
INLAND. STRONG SOUTH WINDS WITH LOCAL LOW LEVEL WIND SHEAR.
CONDITIONS COOL TONIGHT WITH LOWERING FREEZING LEVELS...DECREASING
WINDS...AND DECREASING PRECIP RATES. IFR CONDS IN SNOW FOR THE
MOUNTAINS AND SOME EAST SIDE AREAS ALSO ON TAP TONIGHT THROUGH EARLY
WEDS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-
ORZ022.
HIGH SURF ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-
ORZ022.
CA...WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ081.
SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY
FOR CAZ080-CAZ082-CAZ083 ABOVE 4500 FEET.
PACIFIC COASTAL WATERS...STORM WARNING UNTIL 4 PM PST THIS AFTERNOON
FOR PZZ350-PZZ356.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST WEDNESDAY FOR PZZ350-
PZZ356-PZZ370-PZZ376.
GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR PZZ370-PZZ376.
STAVISHHazardous weather outlook, Dec 26, 8:00 AM PST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 800 AM PST TUE DEC 26 2006 ORZ021>024-271400- CENTRAL DOUGLAS COUNTY-CURRY COUNTY COAST- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-SOUTH CENTRAL OREGON COAST- 800 AM PST TUE DEC 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY THE CONTINUING RAINS ASSOCIATED WITH A PACIFIC FRONTAL SYSTEM WILL CREATE FLOODING CONDITIONS FOR THE COQUILLE RIVER AT SEVERAL POINTS...FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL AREAS ALONG THE COQUILLE RIVER THROUGH MIDNIGHT...SEE PRODUCT FOR DETAILS...AS THE STRONG SYSTEM MOVES ONTO THE OREGON COAST...WINDS WILL INCREASE TO NEAR 70 MILES PER HOUR IN LOCATIONS WHICH PROMPTS A WIND WARNING THROUGH 4PM THIS AFTERNOON...SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THROUGH EARLY WEDNESDAY MORNING FLOODING CONDITIONS CONTINUE...FLOOD WARNINGS ARE IN EFFECT THROUGH EARLY MORNING THURSDAY...AS THE RAINS GRADUALLY TAPER OFF THE RIVERS SHOULD BEGIN TO RECEDE BELOW FLOOD LEVELS BY THURSDAY AFTERNOON...HOWEVER WITH THE NEXT APPROACHING PACIFIC SYSTEM RAINS WILL BEGIN AGAIN OVER THE WEEKEND WHICH MAY CREATE FLOODING CONDITIONS AGAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-083-271400- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 604 AM PST TUE DEC 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A STRONG PACIFIC SYSTEM WILL MOVE THROUGH CALIFORNIA BRINGING COOLER MOIST AIR INTO THE REGION WHICH WILL LOWER THE SNOW LEVELS THEREBY PROMPTING A SNOW ADVISORY DUE TO THE EXPECTED ACCUMULATION OF 1 TO 3 INCHES IN THE LOWER ELEVATIONS AND 3 TO 7 INCHES IN THE HIGHER ELEVATIONS STARTING THIS EVENING THROUGH MIDNIGHT...SEE PRODUCT FOR DETAILS. WINDS IN THE SHASTA VALLEY WILL CONTINUE TO GUST AROUND 60 MILES PER HOUR IN ASSOCIATION WITH THIS PACIFIC SYSTEM THEREBY PROMPTING A WIND WARNING THROUGH 2 PM TODAY...SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY AS THE BULK OF THIS SYSTEM MOVES WEST SNOW SHOULD BEGIN TO TAPER OFF BELOW ADVISORY LEVELS BY SUNRISE...THE NEXT PACIFIC SYSTEM MAY BRING ANOTHER ROUND OF SNOW WHICH MAY PROMPT NEW ADVISORIES AND OR WARNINGS IF NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BUNKER
In the hours before
Local storm report, Dec 26, 7:35 AM PST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
735 AM PST TUE DEC 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM HEAVY RAIN SUTHERLIN 43.39N 123.32W
12/26/2006 M2.20 INCH DOUGLAS OR PUBLIC
22 HOUR ACCUMULATION ENDING AT 7AM
&&
BUNKERLocal storm report, Dec 26, 7:43 AM PST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
743 AM PST TUE DEC 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM HEAVY RAIN 2 SE ROSEBURG 43.20N 123.33W
12/26/2006 M1.39 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR ACCUMULATION ENDING AT 7AM
&&
BUNKERLocal storm report, Dec 26, 7:44 AM PST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
744 AM PST TUE DEC 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM NON-TSTM WND GST 5 NW ASHLAND 42.24N 122.77W
12/26/2006 E37 MPH JACKSON OR TRAINED SPOTTER
SOUTHEAST DIRECTION AT 26 MPH
&&
BUNKERLocal storm report, Dec 26, 8:11 AM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
811 AM PST TUE DEC 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HEAVY RAIN 5 NNE SELMA 42.34N 123.57W
12/26/2006 M3.88 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR ACCUMULATION ENDING AT 8AM
&&
BUNKERLocal storm report, Dec 26, 8:17 AM PST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
817 AM PST TUE DEC 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM NON-TSTM WND GST 2 WNW ASHLAND 42.20N 122.73W
12/26/2006 E35 MPH JACKSON OR TRAINED SPOTTER
ESTIMATED G35-40MPH
&&
BUNKERLocal storm report, Dec 26, 8:21 AM PST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
821 AM PST TUE DEC 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HEAVY RAIN 5 WSW WILDERVILLE 42.36N 123.56W
12/26/2006 E3.50 INCH JOSEPHINE OR TRAINED SPOTTER
17.5 HOUR ACCUMULATION ENDING AT 7AM
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:31 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 18 hr |
| Dec 26, 2:27 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.